Please login (Members) to view content or
(Nonmembers) this article.
0
No votes yet
Genetics & Genomics

Genetic Influence on Chemotherapy-Induced Nausea and Vomiting: A Narrative Review

Jason Kiernan
ONF 2016, 43(3), 389-393 DOI: 10.1188/16.ONF.389-393

Chemotherapy-induced nausea and vomiting (CINV) is a phenomenon common to patients being treated for a solid or hematologic malignancy. This adverse effect to cancer treatment persists in about half of all patients receiving highly emetogenic treatment, despite prophylaxis with serotonin (5-hydroxytryptamine-3 [5-HT3]) antagonists, steroids, and additional agents. Two broad categories increase risk for CINV: the emetogenic potential of chemotherapeutic drugs and patient-specific risk factors, such as younger age, female gender, low or no alcohol intake, and history of motion sickness or pregnancy-induced nausea. Despite these predictors for CINV, guidelines for prophylaxis continue to be based solely on the emetogenicity of agents administered. New strategies for CINV are unlikely until additional data emerge.

Members Only

Access to this article is restricted. Please login to view the full article.

Not a current ONS Member or journal subscriber?
Join/Renew Membership or